Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 136, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 13, 2005, 4:56 PM EDT for Trumbull County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2005, 4:56 PM EDT (20:56 UTC)
- Expired
- Jul 13, 2005, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:41 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 2:41 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 241 PM EDT WED JUL 13 2005 .SHORT TERM(TONITE THRU FRI)... RMNS OF DENNIS WL CONT TO RMN STALLED OVR SERN IN AREA THRU FRI. WK BANDS OF ENERGY WL CONT TO ROTATE ARND THE LOW BUT GNLY TOO WK AND NUMEROUS TO TRY AND TIME. WL SHOW SOME NORMAL DIURNAL CYCLE TO POPS TO ACCOUNT FOR AFTN AND EVE PEAK OF CONVECTIVE ACTIVITY. WL CONT TO CUT POPS SOME DUE TO OVERALL DRY CONDS LIMITING COVERAGE OF PRECIP. && .LONG TERM(FRI NITE THRU WED)... WK RMNS OF TROP SYS FINALLY MOV SLOLY NE ACRS LERI AREA FRI NITE THRU SUN WITH CONTD CHC FOR SHRA/TSRA. RDGG SHOWING FOR MON SO WL DROP CHC OUT OF FCST AND ONLY CARRY SLGT CHC FOR TUE AND WED AS NEXT WK CDFNT MAY AFFECT AREA. && .AVIATION (18Z-18Z)... BANDS OF CONVECTION HAVE DEVELOPED THIS AFTERNOON ACROSS THE REGION WITH THE MOST INTENSE ACTIVITY FROM ERI S TO LBE WHERE THE CAPE VALUES ARE 2000-3000 J/KG. WEAKER CONVECTION IS LOCATED ON THE NRN AND EASTERN EDGE OF THE CYCLONIC CLOUD SHIELD OVER NW AND CNTRL OH FROM FDY TO CMH. CAPE IS LOWER DUE TO LESS MORNING HEATING. WL INCLUDE A TEMPO GROUP OVER ERI AND FDY AND MFD TO REFLECT HIGH CONFIDENCE IN TSTM. ELSEWHERE THERE IS JUST A CHANCE OF A TSTM SO WL INCLUDE VCSH TO REFLECT THE SCT NATURE OF STORMS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...
Hazardous weather outlook, Jul 13, 6:27 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT WED JUL 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-141020- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 627 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD BECOME STRONG. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THURSDAY AND FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 13, 4:11 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
411 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SAEGERTOWN 41.71N 80.14W
07/13/2005 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN
0342 PM TSTM WND GST 5 E CONNEAUTVILLE 41.76N 80.27W
07/13/2005 60 MPH CRAWFORD PA TRAINED SPOTTER
BRANCHES DOWN
&&
LOMBARDYSpecial weather statement, Jul 13, 4:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 450 PM EDT WED JUL 13 2005 OHZ012>014-023-089-132200- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-GEAUGA OH-LAKE OH- TRUMBULL OH- INCLUDING THE CITIES OF...ASHTABULA...CHARDON...JEFFERSON... PAINESVILLE AND WARREN 450 PM EDT WED JUL 13 2005 STRONG THUNDERSTORMS WILL MOVE ACROSS PARTS OF EXTREME NORTHEAST OHIO LATE THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE FREQUENT LIGHTNING AND VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 35 MPH. AT 445 PM NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE STRONGEST STORMS NORTH OF WARREN AND ACROSS MUCH OF ASHTABULA COUNTY. THE STORMS WERE MOVING TOWARD THE NORTHWEST AT 15 MPH AND WILL SPREAD ACROSS GEAUGA AND LAKE COUNTIES BY EVENING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 42 min |
| Jul 13, 5:35 PM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 13, 5:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| Jul 13, 6:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 13, 7:06 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 42 min |
| Jul 13, 2:53 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 70 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.